Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 8, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Mar 30, 2009, 10:57 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 17 counties in Missouri. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 10:57 AM CDT (15:57 UTC)
- Expired
- Mar 30, 2009, 6:58 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2383 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
000 WWUS73 KSGF 302358 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 658 PM CDT MON MAR 30 2009 ...WIND ADVISORY IS CANCELLED... KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-310100- /O.CAN.KSGF.WI.Y.0008.000000T0000Z-090331T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 658 PM CDT MON MAR 30 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. SOUTHEAST WINDS HAVE BEGUN TO DECREASE IN STRENGTH OVER THE PAST COUPLE HOURS. WITH THE SUN SETTING...WINDS SHOULD CONTINUE TO WEAKEN. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY WINDS WILL CONTINUE THROUGH THE EVENING WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH. $$ CLAYCOMB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 30, 7:00 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 30, 7:00 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 AM CDT MON MAR 30 2009 ...UPDATE TO AVIATION... .DISCUSSION... A LOW LEVEL JET LOCATED ACROSS THE CENTRAL PLAINS WAS ABSOLUTELY SCREAMING FROM THE SOUTH THIS MORNING. 850 PROFILERS ACROSS KANSAS AND OKLAHOMA WERE MEASURING 80 TO 85 KNOTS...WHILE THE WICHITA 88-D VAD WIND PROFILER WAS MEASURING 85 KNOTS AT 4000 FEET. GEESE MIGRATION IS LIKELY ENHANCING THESE MEASUREMENTS...SO 80 KNOTS AT 850 IS NOT LIKELY...BUT ULTIMATELY THERE COULD BE A 65-70 KNOT LOW LEVEL JET ONGOING JUST TO THE WEST OF THE OZARKS THIS MORNING. AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM THATS RAPIDLY APPROACHING THE CENTRAL PLAINS...IS THE MAIN REASON FOR THE LOW LEVEL JET AND STRENGTHENING SURFACE LOW OVER THE WHEAT STATE. THE TIGHT PRESSURE GRADIENT FROM THIS APPROACHING STORM SYSTEM WILL CAUSE SURFACE WINDS OUT ACROSS THE OSAGE PLAINS AND WESTERN OZARKS TO GUST OVER 30 MPH TODAY. WE CONTEMPLATED A WIND ADVISORY...HOWEVER...COLLABORATION WITH WFOS TULSA...WICHITA...AND TOPEKA LED TO AN AGREEMENT TO HOLD OFF AT THE MOMENT DUE TO HIGH LEVEL CLOUDS MOVING IN THAT COULD LIMIT MOMENTUM TRANSFER. THE DAY SHIFT WILL NEED TO MONITOR FOR A POSSIBLE SHORT FUSE WIND ADVISORY OUT ACROSS THE OSAGE PLAINS. AS WE CONTINUE TO DISCUSS IMPACTS FROM THE STRONG SOUTHERLY WINDS TODAY...MOISTURE TRANSPORT BACK INTO THE NATIONS MID SECTION IS GOING TO OCCUR FAST. THE GULF OF MEXICO WAS SCOURED OUT YESTERDAY FROM A COLD FRONT THAT MOVED INTO THAT REGION. HOWEVER...SOME RECOVERY IS ONGOING OVER THE WESTERN GULF WITH LOW AND MID 50 DEWS SPREADING BACK INTO SOUTHERN TEXAS. THIS MOISTURE WILL TRANSPORT RAPIDLY BACK INTO THE EASTERN PLAINS BY LATE THIS AFTERNOON. MEANWHILE...INTENSE LARGE SCALE ASCENT FROM THE APPROACHING STORM SYSTEM WILL INTERACT WITH THIS MOISTURE AND MODEST INSTABILITY TO PRODUCE DEEP CONVECTION SOMETIME AROUND 00-02Z. THIS CONVECTION WILL DEVELOP NEAR THE KANSAS FLINT HILLS...AND QUICKLY WORK ITS WAY NEAR THE KANSAS-MISSOURI BORDER BY AROUND MIDNIGHT. WITH THE RAPID MOISTURE TRANSPORT BACK INTO EASTERN KANSAS AND SOUTHERN MISSOURI...MU CAPES INCREASE TO AROUND 1000 J/KG...WITH MIXED LAYER CAPES ONLY INCREASING TO A COUPLE HUNDRED J/KG (IF THAT). HOWEVER...GIVEN THE INTENSE LIFT AND DYNAMICS ASSOCIATED WITH THE WIND FIELDS...A FEW STRONG TO SEVERE THUNDERSTORMS CAN NOT BE RULED OUT FOR AREAS WEST OF THE HIGHWAY 71 CORRIDOR. A MODEST MENTION OF A FEW STRONG TO SEVERE STORMS WILL BE POSTED WITHIN THE MORNING HAZARDOUS WEATHER OUTLOOK. PRIMARY HAZARD WITH THESE STORMS WILL BE DOWNDRAFT INDUCED MOMENTUM TRANSFER OF LOW LEVEL ENVIRONMENTAL WINDS...LEADING TO SEVERE WIND GUSTS AT THE SURFACE. ANOTHER UPPER LOW WILL TRACK SOUTH OF THE OZARKS WEDNESDAY NIGHT INTO THURSDAY. MODELS CONTINUE TO TREND THE TRACK OF THIS LOW FURTHER SOUTH WITH EACH CONSECUTIVE RUN. GIVEN SOME MODEL INCONSISTENCY WITH THIS TRACK...ILL STICK CLOSE TO THE MEX POPS FOR THIS TIME FRAME. HEADING INTO THE WEEKEND...THE NATIONAL WEATHER SERVICE WILL BE CLOSELY MONITORING FOR POTENTIAL IMPACTS ASSOCIATED WITH ANOTHER SPRINGTIME STORM SYSTEM THAT WILL APPROACH FROM THE WEST. FOLKS THIS IS GOING TO BE ONE TO WATCH. BOTH THE ECMWF AND THE GFS HAVE BEEN CONSISTENTLY SUGGESTING A SIMILAR STRUCTURE TO THIS SYSTEM...THAT WOULD CAUSE AN EPISODE OF SEVERE THUNDERSTORMS WITHIN A HIGHLY SHEARED ENVIRONMENT. DESPITE THE LIKELIHOOD OF STEEP MID LEVEL LAPSE RATES WITH A SYSTEM OF THIS STRUCTURE...THERE IS ALREADY ONE NEGATIVE THAT IS FORESEEABLE. GIVEN THE LACK OF GULF RECOVERY TIME FROM THURSDAYS UPPER LOW PASSAGE...QUALITY MOISTURE MAY BE DIFFICULT TO TRANSPORT BACK INTO SOUTHERN MISSOURI PRIOR TO THE SYSTEM APPROACHING. DISCERNING THESE TYPES OF SMALLER SCALE ENVIRONMENTAL DETAILS WILL BE BETTER UNDERSTOOD AS WE PROGRESS TOWARD NEXT WEEKEND. THANKS TO TSA...EAX...ICT...AND TOP FOR THE EXCEPTIONAL FORECAST COLLABORATION REGARDING THE WEEKEND WINTER STORM AND UPCOMING ACTIVE WEEK OF CONVECTIVE WEATHER. CRAMER && .AVIATION... FOR THE 1200 UTC KSGF/KJLN TAFS...LOW PRESSURE AND AND AN ASSOCIATED COLD FRONT MOVING THROUGH THE CENTRAL PLAINS TODAY WILL PRODUCE GUSTY SOUTH TO SOUTHEAST WINDS. MOISTURE AHEAD OF THE FRONT WILL INITIALLY BE LIMITED...SO VFR CONDITIONS ARE EXPECTED THROUGH THE DAY AND INTO THE EARLY EVENING HOURS. THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF KJLN THIS EVENING AS THE FRONT APPROACHES. USING NAM AND NAM PROGGED SOUNDINGS FOR TIMING...BRING TAFS INTO THE MVFR CATEGORY FOR CEILINGS AND VISIBILITY IN SHOWERS/THUNDERSTORMS OVERNIGHT...BUT THERE SHOULD BE A QUICK IMPROVEMENT IN CEILINGS BEHIND THE FRONT TUESDAY MORNING. DSA && .FIRE WEATHER... SOUTHEAST WINDS ARE ALREADY INCREASING OVER THE OSAGE PLAINS AND WESTERN OZARKS IN RESPONSE TO LOW PRESSURE OVER WESTERN KANSAS. WINDS ARE EXPECTED TO STRENGTHEN AS DAYTIME MIXING DEVELOPS LATER THIS MORNING. HUMIDITY RECOVERY HAS BEEN POOR IN MOST AREAS TONIGHT WITH DEW POINTS STAYING IN THE 20S AND LOWER 30S. WINDS ARE EXPECTED TO STAY BACKED OUT OF THE SOUTHEAST TODAY...AND THIS WILL LIMIT MOISTURE RETURN AHEAD OF THE APPROACHING STORM UNTIL LATE IN THE DAY...AND IN THE EASTERN OZARKS...PROBABLY EARLY TONIGHT. DEW POINTS MAY MIX DOWN INTO THE LOWER 30S IN SOME AREAS WHICH WILL DROP RH VALUES INTO THE MID-UPPER 20S FROM THE LAKE OF THE OZARKS REGION SOUTH INTO SOUTH CENTRAL MO. BOTH WIND AND HUMIDITY VALUES WILL COME CLOSE TO RED FLAG CRITERIA OVER PARTS OF THE OZARKS REGION. FACTORS AGAINST A WARNING ARE RECENT RAINFALL AND AT LEAST SOME MID AND HIGH CLOUD COVER. DAY SHIFT WILL NEED TO MONITOR CONDITIONS CLOSELY TODAY. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 30, 7:05 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 AM CDT MON MAR 30 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 705 AM CDT MON MAR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS WILL RANGE FROM 30 TO 40 MPH TODAY AS STRONG LOW PRESSURE MOVES EAST THROUGH THE PLAINS. THE WIND COMBINED WITH LOW DAYTIME HUMIDITY WILL LEAD TO AN INCREASED FIRE DANGER OVER SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE GRASSLAND FIRE DANGER INDEX IS EXPECTED TO BE IN THE VERY HIGH CATEGORY FOR ALMOST ALL OF THE REGION LATE THIS MORNING AND THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ACROSS EASTERN KANSAS THIS EVENING. THESE STORMS WILL QUICKLY SHIFT EAST INTO THE OZARKS REGION DURING THE OVERNIGHT HOURS. A FEW STRONG TO SEVERE THUNDERSTORMS CAN NOT BE RULED OUT OVER AREAS ALONG AND WEST OF HIGHWAY 71. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS UPCOMING WEEKEND. THESE STORMS WILL DEVELOP IN RESPONSE TO AN INTENSE STORM SYSTEM THAT WILL APPROACH THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:17 PM CDT | Areal Flood Advisory | SGF | Cherokee | 18 hr |
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.